Facebook Pixel

Blood clots during first month of birth control?

By August 24, 2015 - 2:56pm
Rate This

Last Sunday I began taking oral birth control to regulate my period. I started taking them without using the typical start times because my period was already 2 weeks late, so I needed to get myself back on schedule. But, yesterday I started having brownish red discharge and today I am passing blood clots whenever I use the restroom and have red blood whenever I wipe. I don't think I could be pregnant because I have never had my pants off around a guy. The most I've done is make out while straddling the guy, but we were both clothed. Also, my stomach is hurting when I move, it feels kind of like I pulled a muscle or something... Is this normal? I did take my pill an hour late last night because I forgot, but other than that I have been taking them within 30 minutes of 8:00 every evening. Is something wrong with me? Or is this just something that happens commonly...

Add a Comment2 Comments

Susan is right - please ensure you take your pill daily at the same time each day. Some birth controls have different levels of hormones and spotting can occur. If you are really worried you can always consult your doctor :-)

August 24, 2015 - 8:04pm
HERWriter Guide


The first month or even first few months of taking the Pill can cause irregular and sometimes nearly spotting/bleeding. Read the side effects of your Pill carefully to know what to expect. Sometimes you have to expect the unexpected. You will need to make sure you don't miss pills and take them around the same time every day. Set an alarm on your phone if that helps.

If things don't settle down in a few months you may need to consider something else but give yourself time. Most women's cycles settle down.

You're not pregnant, we have already assisted you on that matter.


August 24, 2015 - 4:25pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Birth Control

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!